Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

183 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Implanon to be removed. Feeling fatigue, depression and anxiety. Side effect of implanon?

Answered by
Dr.
Dr. Rakhi Tayal

OBGYN

Practicing since :2001

Answered : 13072 Questions

default
Posted on Sat, 5 Jan 2013 in Birth Control
Question: Implanon Removal Side Effects?I'm female, 20 years old, 5'8", 200lbs. I got Implanon three years ago, I haven't had it removed yet (waiting on insurance approval for replacement), but I'm past the date it should have been removed by a few days. I've been feeling very fatigued, emotional, slightly depressed, basically just not myself for about two weeks now. I've also been experiencing a change in appetite, extremely vivid dreams and a little bit of anxiety. I'm wondering if these are side effects of the Implanon wearing off, or if this is something more serious that I need to address? Any input is appreciated.
doctor
Answered by Dr. Rakhi Tayal 3 hours later
Hello,
Thanks for posting your query.
The symptoms you have described are more likely to be related to anxiety rather than wearing off effect of implanon. Usually after the due date, the implanon does not produce any effects and you need to use an alternative contraceptive preferably a vaginal spermicide or a condom till it is removed.
Feeling fatigued and emotional might be related to stress or overwork.
You need to give yourself a break, avoid coffee and caffeine drinks and have a good sleep to come over these symptoms.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Regards.
Dr. Rakhi Tayal.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,  

Recent questions on  Implanon

doctor1 MD

I have had Implanon since November of 2012 after having my son. My period stopped back in July of 2013 and I just started my first period since then, I've never had bad cramps with it before and was wondering if it could be my body rejecting it since the cramps are at the top of my stomach?

doctor1 MD

I have a question for a gynecologist. I have had Implanon in my arm for the past 3 years. It expired December (2013). Lately I have been having VERY irregular bleeding and this time it has lasted for 3 weeks straight. Is this normal while on Implanon, or should I be concerned?

doctor1 MD

Hello, I m 26 and had a surgical abortion on December 5th 2013, I was 6 weeks pregnant. I had the contraceptive implant fitted at the same time. An ultrasound later that day showed some retained tissue and on the 7th I was given a half dose of the abortion pill to flush the remainder out. I had heavy bleeding and pain for a few days but it settled. However, 5 months down the line I am still having very spotty bleeding, no pain and very light but probably on average 4 days out of 7 every week. I know the implant can cause irregular bleeding but I also notice on a regular basis, tiny scraps of tissue after I pass urine, there is no blood, just a number of pieces of tissue ranging from 2-15mm long. Can you offer any advice? Thank you.

doctor1 MD

Im on the implanon and been having a lot of discharge clear fluid daliy and my period will start and i feel like it will never end and when.it does i have a smell left like im still on my period its really frustrating and i feel like i should just take it out.

doctor1 MD

My daughter was having some cramps when she pooped a lot of red blood came out of her butt. It was the consistency of blood you have during a period, She had Nexpoanon put in her arm about 2 years and 4 months ago. She had her first period since...

doctor1 MD

There is a change in the skin on the upper part of the entrance to my vagina basically on top of the bone there. I have to say it's been there for a long time (at least three years) and getting a lot worse. I have just been to embarrassed to...

doctor1 MD

I am having an issue with vaginal dryness . I am on the pill Apri and just switched back to loloestrin fe. I know birth control can cause this but what can I switch to to fix this? I was considering XXXXXXX iud but I have read dryness as a side...